Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 260, NWS San Angelo, TX

July 4, 2016Jones County, Taylor County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jul 4, 2016, 7:09 PM CDT for Jones County, Taylor County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2016, 7:09 PM CDT (00:09 UTC)
Expired
Jul 4, 2016, 7:45 PM CDT
In force
36 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jones County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 59 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2633 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.8
Supercell composite
18.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:06 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 4, 6:06 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
606 PM CDT MON JUL 4 2016

.AVIATION...
/00Z TAFS/

VFR conditions will continue at all terminals through the next 24
hours. Winds will be southerly with gusts 15-20 knots through the
period.

&&

.PREV DISCUSSION... /issued 259 PM CDT MON JUL 4 2016/

SHORT TERM...
(Tonight and Tuesday)

For the next 24 hours, West Central Texas will continue to
experience hot and mainly dry conditions. A surface boundary,
currently extending from near Midland to near Wichita Falls, along
with showers and thunderstorms to the north, may help initiate
showers and thunderstorms this evening, mainly along and north of
Interstate 20. Thus, will continue slight chance to chance PoPs
there through 06Z tonight. Otherwise, dry conditions will dominate
tonight and tomorrow. Overnight lows tonight close to persistence
look good. For tomorrow, afternoon highs from around 100 to around
102 look good. However, surface dewpoints in the upper 60s, north of
Interstate 20, will likely produce Apparent Temperatures around 105,
for some locations. Thus, we may need another heat advisory for a
few counties there for tomorrow. Will defer that decision to the
midnight crew tonight.

LONG TERM...
(Tuesday night through Monday)

An upper level ridge will dominate the weather across much of the
southern half of the United States through the end of the week. This
will result in above normal temperatures from Wednesday through the
first part of next week. High temperatures will generally be in the
98 to 102 range with overnight lows in the mid to upper 70s.

Models are indicating a weakness in the ridge developing across West
Texas Friday into the weekend. This may result in shower and
thunderstorm development across the higher terrain of West Texas
and the Trans Pecos region during the afternoon hours. Some of
this convection may propagate into the western parts of our
forecast area late in the afternoon or evening. Slight chance PoPs
for Friday afternoon/evening were continued and added in for both
Saturday and Sunday afternoon. Although coverage should remain
limited, a few storms may bring a brief reprieve from the summer
heat.

Daniels

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 78 100  78 100 /  20   5   5   5
San Angelo 	 78 100  77 101 /  10   5   0   5
Junction 	 76  99  77  99 /   5   5   0   0

&&

.SJT Watches/Warnings/Advisories...
Heat Advisory until 7 PM CDT this evening for Brown-Callahan-
Coke-Coleman-Concho-Fisher-Haskell-Irion-Jones-Kimble-Mason-
McCulloch-Menard-Nolan-Runnels-San Saba-Shackelford-Sterling-
Taylor-Throckmorton-Tom Green.

&&

99/99/99
Hazardous weather outlook, Jul 4, 7:02 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
702 PM CDT MON JUL 4 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-060015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
702 PM CDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY ALONG AND NORTH
OF INTERSTATE 20. THE PRIMARY HAZARDS ARE DEADLY LIGHTNING AND
STRONG WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

APPARENT TEMPERATURES...ALSO KNOW AS HEAT INDEX TEMPERATURES...
WILL CONTINUE IN THE 100 TO 105 DEGREE RANGE EACH AFTERNOON
TUESDAY THROUGH THURSDAY. THE PRIMARY HAZARD WILL BE HEAT RELATED
INJURY FOR ANYONE OUTSIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 4, 5:45 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
545 PM CDT MON JUL 4 2016

TXZ128-042315-
CALLAHAN TX-
545 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CALLAHAN COUNTY
UNTIL 615 PM CDT...

AT 545 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PUTNAM...OR 12
MILES EAST OF BAIRD...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
CALLAHAN COUNTY...INCLUDING THE FOLLOWING LOCATIONS: I-20 NEAR THE
CALLAHAN-EASTLAND COUNTY LINE.

LAT...LON 3233 9919 3241 9924 3250 9912 3234 9912
TIME...MOT...LOC 2245Z 243DEG 12KT 3239 9919
Special weather statement, Jul 4, 6:27 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
627 PM CDT MON JUL 4 2016

TXZ054-050015-
NOLAN TX-
627 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NOLAN COUNTY UNTIL 715
PM CDT...

AT 623 PM CDT...STRONG THUNDERSTORMS WERE LOCATED OVER NORTHERN
NOLAN COUNTY WITH SLOW MOVEMENTS TO THE NORTHEAST.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SWEETWATER...ROSCOE...NOLAN...LAKE SWEETWATER...THE INTERSECTION OF
HIGHWAY 70 AND RANCH ROAD 53...CAMP BOOTHE OAKS AND THE INTERSECTION
OF RANCH ROAD 608 AND HIGHWAY 147.

LAT...LON 3224 10057 3251 10057 3251 10017 3225 10016
TIME...MOT...LOC 2323Z 239DEG 49KT 3234 10039
Special weather statement, Jul 4, 6:49 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
649 PM CDT MON JUL 4 2016

TXZ128-050015-
CALLAHAN TX-
649 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALLAHAN COUNTY
UNTIL 715 PM CDT...

AT 648 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PUTNAM...OR 12
MILES WEST OF CISCO...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
CALLAHAN COUNTY...INCLUDING THE FOLLOWING LOCATIONS: I-20 NEAR THE
CALLAHAN-EASTLAND COUNTY LINE.

LAT...LON 3223 9919 3240 9927 3249 9912 3224 9912
TIME...MOT...LOC 2348Z 237DEG 19KT 3236 9918
Special weather statement, Jul 4, 6:55 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
655 PM CDT MON JUL 4 2016

TXZ113-127-050030-
JONES TX-TAYLOR TX-
655 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TAYLOR AND
SOUTHWESTERN JONES COUNTIES UNTIL 730 PM CDT...

AT 654 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TRENT...OR 16
MILES EAST OF SWEETWATER...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MERKEL AND NOODLE AROUND 710 PM CDT.
  TYE AROUND 730 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HODGES...TRUBY AND
STITH.

LAT...LON 3244 9983 3241 10014 3258 10014 3275 9990
TIME...MOT...LOC 2354Z 254DEG 19KT 3252 10012

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:26 PM CDTSpecial Weather StatementSJTCallahan34 min
Jul 4, 7:38 PM CDTSpecial Weather StatementSJTTaylor37 min
Jul 4, 7:50 PM CDTSpecial Weather StatementSJTJones25 min
Jul 4, 8:07 PM CDTSpecial Weather StatementSJTJones38 min
Jul 4, 8:22 PM CDTSevere Thunderstorm WarningSJTShackelford23 min
Jul 4, 8:48 PM CDTSpecial Weather StatementSJTJones, Shackelford42 min
Jul 4, 8:51 PM CDTSpecial Weather StatementSJTThrockmorton39 min
Jul 4, 9:11 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton34 min
Jul 4, 9:31 PM CDTSpecial Weather StatementSJTThrockmorton29 min
Jul 4, 9:41 PM CDTSpecial Weather StatementSJTTaylor19 min
Jul 5, 3:55 AM CDTHeat AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more16 hr
Jul 5, 6:20 AM CDTSpecial Weather StatementSJTThrockmorton55 min
Jul 5, 7:47 AM CDTSpecial Weather StatementSJTHaskell58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.